Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 19, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 27, 2003, 8:29 PM EDT for Palm Beach County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2003, 8:29 PM EDT (00:29 UTC)
- Expired
- Apr 27, 2003, 9:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2110 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 280029 SVRMIA FLC099-280100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 828 PM EDT SUN APR 27 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA * UNTIL 900 PM EDT * AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL JUST EAST OF BELLE GLADE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT AREAS FROM BELLE GLADE SOUTHEAST ALONG ROUTE 880 TOWARD SIX MILE BEND. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2686 8069 2670 8078 2654 8051 2674 8039 .END HANDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 1:00 PM EDT, 7 hours 29 minutes earlier.
Area forecast discussion, Apr 27, 1:00 PM EDT, 7 hours 29 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 100 PM EDT SUN APR 27 2003 THE COLD FRONT HAS NOTHING TO MAKE IT MOVE MUCH MORE TO THE SOUTH SO IT SHOULD BASICALLY REMAIN OVER CENTRAL FLORIDA AS A WEAK BOUNDARY AT LEAST THROUGH THE BEGINNING OF THE WEEK. THE SMALL UPPER WAVE OVER THE GULF OF MEXICO THIS MORNING SHOULD BE PAST US BY TONIGHT SO AFTER DARK WE SHOULD SEE THE AFTERNOON CONVECTION DIE WITH THE LOSS OF THE HEATING. NEXT WE WILL FOR ALL PURPOSES REMAIN UNDER A WEAK SURFACE TROUGH THROUGH MUCH OF THIS WEEK. THE SURFACE HIGH COULD BUILD IN BEHIND THE OLD COLD FRONT TO OUR NORTH AND KEEP THAT PART OF FLORIDA DRY. EVENTUALLY THE SURFACE TROUGH THAT IS NOW OUT IN THE ATLANTIC BETWEEN 70W AND 75W WILL BECOME THE DOMINANT FEATURE AS THE UPPER TROUGH OVER THIS AREA DEEPENS BY THE END OF THE NEXT WEEKEND AND WE SHOULD SEE MORE OF A SURFACE HIGH RETURN TO SOUTH FLORIDA. SO THIS WILL LEAVE US WITH ENOUGH MOISTURE FOR AFTERNOON AND EVENING CONVECTION THROUGHOUT THE WEEK AND PROBABLY JUST ENOUGH LOW LEVEL EASTERLY FLOW TO FAVOR THE INTERIOR AND WEST COAST OVER THE EAST. THERE WILL POSSIBLY BE SOME OTHER SMALL WAVE IN THE SUBTROPICAL JET THAT COULD MOVE ACROSS US THIS WEEK AND ENHANCE THE SHOWERS. HOWEVER THE UNCERTAINTY OF ANY SUCH OCCURRENCE MAKES IT BETTER NOT TO TRY AND INCREASE THE PROBABILITIES ON A PARTICULAR DAY IN AN EFFORT TO CATCH THIS FEATURE. IN THE MARINE BECAUSE OF THE RELATIVELY WEAK SURFACE PRESSURE PATTERN THE BOATING CONDITIONS SHOULD BE GOOD. THE ONLY PROBLEMS SHOULD BE THE SHOWERS AND THUNDERSTORMS. WE CONTINUE TO HAVE HIGH ENOUGH HUMIDITIES AND LOW ENOUGH WINDS TO LEAVE OUT ANY FIRE WEATHER HIGHLIGHTS. PBI BB 070/086 073/084 072 2424 FLL BB 071/086 074/085 075 2424 MIA BB 072/087 074/086 074 2424 APF BB 069/082 069/085 069 2324 .MIA...NONE.
Hazardous weather outlook, Apr 27, 12:08 PM EDT, 8 hours 21 minutes before
FLZ063-066>075-271900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1208 PM EDT SUN APR 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... A FRONTAL BOUNDARY STALLED TO THE NORTH ALONG WITH A WEAK UPPER LEVEL DISTURBANCE AND SEA BREEZE INFLUENCES WILL SERVE AS THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON. A FEW OF THE STORMS COULD BE STRONG...WITH SMALL HAIL AND POTENTIALLY DAMAGING WINDS THE MAIN IMPACTS...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. PS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 41 min |
| Apr 27, 9:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| Apr 28, 3:08 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 52 min |
| Apr 28, 4:55 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.